Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Prescribed UB after semen analysis. After taking Sicriptin and fertyle, vomited, low BP. Continue both medication?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 1992
Answered : 218 Questions
hello doctor

i have been trying to concieve for 2nd child for past 3 years. i already have one son 8 years old. iHave gone through various tests such as follical studies, tube test. All are normal. Recently my gyneac has started some medicines for couple of months for enabling release of eggs in required period. Still there was no success. Thereafter have got done my husbands semen analysis and actively motile count is slightly low. It is 20%. and Sluggishly motile count is 40%. and sperm count is 27mill/mL. So my doctor has prescribed UB 10 for 3 months for my husband for above reasons. She informs that it will take 76 days minimum for my husband to get required level of sperm quality re developed with this medicine. Is this correct.

But in meanwhile she has also given me tablet SICRIPTIN 2.5 mg and FERTYL( for 5th to 9th day of my cycle) tablet. After taking Sicriptin since yesterday for first time, i vomitted for whole night. I am totally not feeling comfortable with sicriptin. What should i do. My doctor said after 3 days it should be normal, but till 3 days it will be nausea and low BP . on general also she said this causes nausea and low BP. She has asked me to continue for 3 months helps in implantation.
as it also she has asked FERTYL to be continued for 3 months

can you pl advise us if the above is right.
a) Should i continue sicriptin or wait till my husbands treatment is over. As i find it quite uncomfortable and risky for my body.
b) should my husband take above tablets. Husband age is 36 years and mine is 32. My husband has been suffering from bit stress and sleeplessnes for past 4 or 5 years. and his cholestrol level is high. Pl suggest if above tablet be taken or some other remedy would work.

Pl advise if this treatment is ok or we should change it.
Posted Tue, 24 Apr 2012 in Infertility Problem
Answered by Dr. Nandita Thakkar 6 hours later

Thanks for posting your query.

I understand the anxiety you have as you are unable to conceive the 2nd time.

The medicines your doctor has given you - for egg formation is to improve the chances for you to fall pregnant.

However the Sicriptin is given in women who have a high prolactin level in their blood.
This can cause nausea and vomiting. If absolutely indicated you can be take it along with food to prevent these side effects.

Your husband has a normal sperm count. The medication prescribed helps to improve the sperm motility, so it is advised to continue the medications. As the sperm takes 72 to 75 days to form we can only see any significant change after that.

The fact your husband has a stressful job and work pattern can reflect on the quality and quantity of semen. The high cholesterol levels can be overcome by meeting a physcian and he will be able to help the life style modifications and medication if indicated.

hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Prescribed UB after semen analysis. After taking Sicriptin and fertyle, vomited, low BP. Continue both medication? 16 hours later
Thanks Doctor.

Please inform then what test should i get done to check if i have high prolactin level in my blood. And if its not high, then should i stop a sicrptin. THen which other medicine would be useful instead of Sicriptin.

As parallelly i am already taking FERTYL medicine.

Please advise. My earlier question was once my husbands medication is over then should i start these or its advisable right now also.

Answered by Dr. Nandita Thakkar 46 minutes later

Thank you for writing back.

You should go ahead and check prolactin levels - preferably in the morning, also do get your thyroid levels checked,if not done already.

You can continue fertyl as prescribed by your doctor right away.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you Good Health.

Dr. Nandita Thakkar
Above answer was peer-reviewed by
Follow-up: Prescribed UB after semen analysis. After taking Sicriptin and fertyle, vomited, low BP. Continue both medication? 24 hours later

i will accept your answer. However, I didnt recieve reply to my two questions above. What if prolactin levels are not high. should i continue sicriptin or you suggest other medicine. Pl inform.

And should i continue these medications now or after 2 months once my husbands treatment is done.

Answered by Dr. Nandita Thakkar 47 minutes later

If the prolactin levels are not high, you do not need the medication sicriptin or any other medicine for that matter.

The other question, I have answered if you read the answer written above, that you can continue the other tablets (fertyl) right away.

Hope I have answered your query.


Dr Nandita Thakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor